SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4RM/LL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71422255 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
Laceration(s) (1946)
| Date of Event |
01/15/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, during a ukr surgery, a journey uni tibinrt s3-4rm/ll8mm was not getting locked properly.The surgeon tried another journey uni tibinrt s3-4rm/ll9mm, however, it also failed to lock at the final stage.Due to this issue, the surgeon had no option but to remove both the femoral and tibial components, and the procedure was converted to a total knee replacement (tkr) instead of the planned unicondylar knee replacement (ukr).Procedure was performed after a greater than 30 min delay.No additional anesthesia was required.The patient's current state of health is fine.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.